Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Discrete $ \omega $-sequences of index sets


Author: Louise Hay
Journal: Trans. Amer. Math. Soc. 183 (1973), 293-311
MSC: Primary 02F25
DOI: https://doi.org/10.1090/S0002-9947-1973-0349365-8
MathSciNet review: 0349365
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define a discrete $ \omega $-sequence of index sets to be a sequence $ {\{ \theta {A_n}\} _{n \geq 0}}$, of index sets of classes of recursively enumerable sets, such that for each n, $ \theta {A_{n + 1}}$ is an immediate successor of $ \theta {A_n}$ in the partial order of degrees of index sets under one-one reducibility. The main result of this paper is that if S is any set to which the complete set K is not Turing-reducible, and $ {A^S}$ is the class of recursively enumerable subsets of S, then $ \theta {A^S}$ is at the bottom of c discrete $ \omega $-sequences. It follows that every complete Turing degree contains c discrete $ \omega $-sequences.


References [Enhancements On Off] (What's this?)

  • [1] J. C. E. Dekker and J. Myhill, Some theorems on classes of recursively enumerable sets, Trans. Amer. Math. Soc. 89 (1958), 25-59. MR 20 #3780. MR 0097310 (20:3780)
  • [2] Y. L. Eršov, A hierarchy of sets. I, Algebra i Logika 7 (1968), 47-74 = Algebra and Logic 7 (1968), 25-43. MR 42 #5794.
  • [3] L. Hay, A discrete chain of degrees of index sets, J. Symbolic Logic 37 (1972), 139-149. MR 0319728 (47:8270)
  • [4] -, Index sets of finite classes of recursively enumerable sets, J. Symbolic Logic 34 (1969), 39-44. MR 40 #4103. MR 0250871 (40:4103)
  • [5] L. Hay, A non-initial segment of index sets (to appear).
  • [6] J. Myhill, Creative sets, Math. Logik Grundlagen Math. 1 (1955), 97-108. MR 17, 118. MR 0071379 (17:118g)
  • [7] H. Rogers, Jr., Theory of recursive functions and effective computability, McGraw-Hill, New York, 1967. MR 37 #61. MR 0224462 (37:61)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02F25

Retrieve articles in all journals with MSC: 02F25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0349365-8
Keywords: Index sets, classes of recursively enumerable sets, one-one reducibility, complete degrees
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society